Alert archive / Texas / High Wind Watches in 2015

High Wind Watch 5, NWS Midland/Odessa, TX

February 21, 2015

NWS Midland/Odessa, TX issued this high wind watch at Feb 21, 2015, 3:13 PM CST. It took effect at Feb 22, 2015, 7:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 21, 2015, 3:13 PM CST (21:13 UTC)
In effect from
Feb 22, 2015, 7:00 PM CST
Expired
Feb 22, 2015, 3:55 AM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WWUS74 KMAF 212113
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 PM CST SAT FEB 21 2015

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT FOR GUADALUPE PASS...

.A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY AND
SUNDAY NIGHT.  AS A RESULT...HIGH WINDS WILL BE POSSIBLE THROUGH
GUADALUPE PASS SUNDAY NIGHT.

TXZ258-221300-
/O.NEW.KMAF.HW.A.0005.150223T0100Z-150223T1300Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
213 PM MST SAT FEB 21 2015

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT...

* EVENT...HIGH WINDS.

* TIMING...FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND
  TRACTOR TRAILERS.

* WINDS...NORTHEAST 35 TO 45 MPH...WITH GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
132 
WWUS74 KMAF 220955
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 AM CST SUN FEB 22 2015

...HIGH WIND WATCH IN EFFECT THIS EVENING THROUGH EARLY MONDAY
MORNING FOR GUADALUPE PASS...

.A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY...
RESULTING IN HIGH WINDS THROUGH GUADALUPE PASS OVERNIGHT TONIGHT.

TXZ258-222200-
/O.UPG.KMAF.HW.A.0005.150223T0100Z-150223T1300Z/
/O.NEW.KMAF.HW.W.0007.150223T0100Z-150223T1300Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
255 AM MST SUN FEB 22 2015

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...HIGH WINDS.

* TIMING...THIS EVENING THROUGH EARLY MONDAY MORNING.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

* WINDS...NORTHEAST 35 TO 45 MPH...WITH GUSTS TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 21, 2:55 PM CST, 18 minutes earlier.

Area forecast discussion, Feb 21, 2:55 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CST Sat Feb 21 2015

.DISCUSSION...

WV imagery shows an upper trough diving south thru the PacNW, and
set to amplify and cut off over central CA by Monday afternoon.  As
such, the current NW flow aloft will transition to SW over the next
18 hrs or so.  At the sfc, the cold front that came thru this
morning has resulted in significantly cooler afternoon temps over
yesterday, and should come in just below
normal.

Overnight, PBL winds will veer, and isentropic upglide will
commence, as a stronger secondary cold front currently over the
Central Plains surges into West Texas and Southeast New Mexico.
Buffer soundings put fropa at KMAF at around 17Z Sunday.  RA
should begin developing in from the NE during the morning hours,
increasing throughout the day as isentropic lift strengthens.  After
00Z Monday, CAA surges into the area, w/-10C H85 temps as far south
as KMAF by early Monday morning, and the 0C isotherm down into
Mexico.  Meanwhile, the west coast trough begins sending minor
shortwaves into the region thru SW flow aloft, increasing chances of
precip overnight Sunday and into Monday.  Forecast soundings still
suggest SN can be ruled out, as moisture is generally too shallow.
Where it is sufficiently deep, models keep a warm nose large enough
to completely melt things.  However, the cold, PBL layer persists in
either FZRA or IP...and today's soundings lean more toward FZRA for
areas generally north of I-10.  Confidence is not high enough to go
total FZRA, especially nrn zones, where the the cold layer thickens
into IP territory at times.  Plus, models differ somewhat on the
thickness of the cold lyr.  Thus, we'll continue a mention of both
FZRA and IP, beginning after 00Z Monday, and continuing thru 18Z
Monday.  Total ice accumulations should remain blo 0.25", except for
portions of the upper Colorado River Valley, namely Borden and
Scurry Counties, which could see a little over 0.25".  For now, we
will be issuing a Winter WX Advisory for all areas north of I-10,
w/an emphasis on FZRA.  If more than 0.25" in the NE persists over
the next few model runs, an upgrade to a Winter Wx Warning may be be
necessary.

Otherwise, the west coast trough will approach and move thru the
region by midweek, w/temps warming thru Wednesday, but remaining blo
normal.  Wednesday night, another cold front is forecast, as another
trough approaches from the Four Corners area.  This looks to be a
repeat of the next several days, w/chances of more precipitation
beginning as soon as Thursday, and continuing into the weekend.
Soundings even hint that moisture may be deep enough for SN.  Stay
tuned.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 41  43  24  28  /   0  50  40  30
BIG SPRING TX              42  43  24  29  /   0  60  50  40
CARLSBAD NM                48  53  26  34  /   0  40  40  30
DRYDEN TX                  54  68  35  37  /   0  40  50  30
FORT STOCKTON TX           50  64  27  34  /   0  40  30  20
GUADALUPE PASS TX          50  56  23  33  /   0  30  30  20
HOBBS NM                   39  41  21  32  /   0  50  40  30
MARFA TX                   43  69  24  44  /   0  30  20  10
MIDLAND INTL AIRPORT TX    41  46  22  29  /   0  50  40  30
ODESSA TX                  43  45  25  30  /   0  50  40  30
WINK TX                    46  55  29  37  /   0  40  30  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY from 5 PM Sunday to 11 AM MST Monday FOR
     THE FOLLOWING ZONES... Central Lea County...Eddy County
     Plains...Guadalupe Mountains of Eddy County...Northern Lea
     County...Southern Lea County.

TX...WINTER WEATHER ADVISORY from 6 PM CST /5 PM MST/ Sunday to Noon
     CST /11 AM MST/ Monday FOR THE FOLLOWING ZONES... Andrews...
     Borden...Crane...Davis/Apache Mountains Area...Dawson...
     Ector...Gaines...Glasscock...Guadalupe Mountains...Howard...
     Loving...Martin...Midland...Mitchell...Pecos...Reagan...
     Reeves County and Upper Trans Pecos...Scurry...Upton...Van
     Horn and Highway 54 Corridor...Ward...Winkler.

     HIGH WIND WATCH from Sunday evening through late Sunday night
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

&&

84/44

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Feb 21, 2:37 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CST SAT FEB 21 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-222045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
237 PM CST SAT FEB 21 2015 /137 PM MST SAT FEB 21 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WARM...DRY...AND WINDY CONDITIONS WILL RESULT IN HEIGHTENED FIRE
WEATHER CONDITIONS THIS AFTERNOON FOR THE LOWER ELEVATIONS OF THE
GUADALUPE MOUNTAINS. A FIRE DANGER STATEMENT HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET IS IN EFFECT
FROM SUNDAY EVENING UNTIL MONDAY AFTERNOON... MAINLY ALONG AND
NORTH OF INTERSTATE 10. ICY CONDITIONS WILL RESULT IN HAZARDOUS
DRIVING CONDITIONS SUNDAY NIGHT AND MONDAY...AND WILL LIKELY
IMPACT ANY OUTDOOR ACTIVITIES.

THERE IS ALSO A HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS OF
SOUTHWEST TEXAS ON SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 3:10 PM CSTWinter Weather AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more61 hr

Nearby

High Wind Watches in Texas, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.